Alert archive / Alaska / Blizzard Warnings in 2010
Blizzard Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Mar 9, 2010, 8:13 AM AKST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2010, 8:13 AM AKST (17:13 UTC)
- Expired
- Mar 9, 2010, 10:05 PM AKST
- In force
- 14 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWAK41 PAFC 091713 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 813 AM AKST TUE MAR 9 2010 AKZ121-100000- /X.NEW.PAFC.BZ.W.0012.100309T1713Z-100310T0000Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 813 AM AKST TUE MAR 9 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR THE KACHEMAK BAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR KACHEMAK BAY. STRONG SOUTHWEST WINDS 30 TO 50 MPH WILL CONTINUE THROUGH THIS MORNING AND DIMINISH THIS AFTERNOON TO 20 MPH. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ101-091900- /X.CON.PAFC.WW.Y.0008.000000T0000Z-100309T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 813 AM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM AKST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM AKST THIS MORNING. SNOW CONTINUES TO FALL ACROSS THE ANCHORAGE BOWL THIS MORNING. THE MODERATE TO HEAVY SNOW COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS LIKELY THIS MORNING BEFORE SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ AKZ111-091900- /X.CON.PAFC.WW.Y.0008.000000T0000Z-100309T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 813 AM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM AKST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM AKST THIS MORNING. SNOW CONTINUES TO FALL ACROSS THE MATANUSKA VALLEY THIS MORNING. THE MODERATE TO HEAVY SNOW COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY THIS MORNING BEFORE SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
7 follow-up statements
967 WWAK41 PAFC 091852 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 952 AM AKST TUE MAR 9 2010 AKZ121-100000- /X.CON.PAFC.BZ.W.0012.000000T0000Z-100310T0000Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 952 AM AKST TUE MAR 9 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR KACHEMAK BAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR KACHEMAK BAY. STRONG SOUTHWEST WINDS 30 TO 50 MPH WILL CONTINUE THROUGH THIS MORNING AND DIMINISH THIS AFTERNOON TO 20 MPH. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ101-092300- /X.EXT.PAFC.WW.Y.0008.000000T0000Z-100309T2300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 952 AM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM AKST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 2 PM AKST THIS AFTERNOON. SNOW CONTINUES TO FALL ACROSS THE ANCHORAGE BOWL THIS MORNING. THE MODERATE TO HEAVY SNOW COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS LIKELY THIS MORNING BEFORE SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ AKZ111-092300- /X.EXT.PAFC.WW.Y.0008.000000T0000Z-100309T2300Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 952 AM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM AKST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 2 PM AKST THIS AFTERNOON. SNOW CONTINUES TO FALL ACROSS THE MATANUSKA VALLEY THIS MORNING. THE MODERATE TO HEAVY SNOW COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES IS LIKELY THIS MORNING BEFORE SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
932 WWAK41 PAFC 092225 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 125 PM AKST TUE MAR 9 2010 AKZ101-092330- /X.CAN.PAFC.WW.Y.0008.000000T0000Z-100309T2300Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 125 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ AKZ121-100000- /X.CON.PAFC.BZ.W.0012.000000T0000Z-100310T0000Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 125 PM AKST TUE MAR 9 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR KACHEMAK BAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AKST THIS AFTERNOON FOR KACHEMAK BAY. STRONG SOUTHWEST WINDS 30 TO 50 MPH WILL CONTINUE THROUGH THIS MORNING AND DIMINISH THIS AFTERNOON TO 20 MPH. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ111-100700- /X.EXT.PAFC.WW.Y.0008.000000T0000Z-100310T0700Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 125 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING. NUMEROUS SNOW SHOWERS COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
352 WWAK41 PAFC 092342 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 242 PM AKST TUE MAR 9 2010 AKZ121-100700- /X.EXT.PAFC.BZ.W.0012.000000T0000Z-100310T0700Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 242 PM AKST TUE MAR 9 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING. STRONG SOUTHWEST WINDS 25 TO 40 MPH WILL CONTINUE THROUGH THIS THIS EVENING. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. CONDITIONS WILL IMPROVE TOWARD MIDNIGHT AS WINDS DIMINISH AND SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ111-100700- /X.CON.PAFC.WW.Y.0008.000000T0000Z-100310T0700Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 242 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING. NUMEROUS SNOW SHOWERS COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
849 WWAK41 PAFC 100145 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 443 PM AKST TUE MAR 9 2010 AKZ121-100700- /X.COR.PAFC.BZ.W.0012.000000T0000Z-100310T0700Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 443 PM AKST TUE MAR 9 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING FOR KACHEMAK BAY AND VICINITY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AKST THIS EVENING. STRONG SOUTHWEST WINDS 25 TO 40 MPH WILL CONTINUE THROUGH THIS THIS EVENING. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. CONDITIONS WILL IMPROVE TOWARD MIDNIGHT AS WINDS DIMINISH AND SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$ AKZ111-100700- /X.COR.PAFC.WW.Y.0008.000000T0000Z-100310T0700Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 443 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING. NUMEROUS SNOW SHOWERS COUPLED WITH SOUTH TO SOUTHWEST WIND 15 TO 25 MPH IS REDUCING VISIBILITY TO ONE HALF MILE OR LESS AT TIMES. ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES IS LIKELY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
070 WWAK41 PAFC 100415 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 715 PM AKST TUE MAR 9 2010 AKZ111-100515- /X.CAN.PAFC.WW.Y.0008.000000T0000Z-100310T0700Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 715 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ AKZ121-100700- /X.CON.PAFC.BZ.W.0012.000000T0000Z-100310T0700Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 715 PM AKST TUE MAR 9 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 PM AKST THIS EVENING. STRONG SOUTHWEST WINDS 25 TO 40 MPH WILL CONTINUE THROUGH THIS THIS EVENING. THESE WINDS ARE A RESULT OF A STRONG PRESSURE GRADIENT OVER COOK INLET ASSOCIATED WITH THE LOW THAT MOVED ONSHORE OVER PRINCE WILLIAM SOUND LAST NIGHT. CONDITIONS WILL IMPROVE TOWARD MIDNIGHT AS WINDS DIMINISH AND SNOW TAPERS OFF TO SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
386 WWAK41 PAFC 100630 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 930 PM AKST TUE MAR 9 2010 AKZ121-101200- /X.CAN.PAFC.BZ.W.0012.000000T0000Z-100310T0700Z/ /X.NEW.PAFC.WW.Y.0009.100310T0630Z-100310T1200Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 930 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM AKST WEDNESDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW ...WHICH IS IN EFFECT UNTIL 3 AM AKST WEDNESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS 15 TO 25 MPH CONTINUE TO CREATE AREAS OF BLOWING SNOW, WHICH HAVE REDUCED VISIBILITIES TO A QUARTER MILES OR LESS AT TIMES AROUND KACHEMAK BAY. CONDITIONS WILL IMPROVE LATE TONIGHT AS WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AS A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
269 WWAK41 PAFC 100706 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1005 PM AKST TUE MAR 9 2010 AKZ121-101200- /X.CAN.PAFC.BZ.W.0012.000000T0000Z-100310T0700Z/ /X.COR.PAFC.WW.Y.0009.100310T0705Z-100310T1200Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1005 PM AKST TUE MAR 9 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM AKST WEDNESDAY FOR AREAS AROUND KACHEMAK BAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW ...WHICH IS IN EFFECT UNTIL 3 AM AKST WEDNESDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS 15 TO 25 MPH CONTINUE TO CREATE AREAS OF BLOWING SNOW, WHICH HAVE REDUCED VISIBILITIES TO A QUARTER MILES OR LESS AT TIMES AROUND KACHEMAK BAY. CONDITIONS WILL IMPROVE LATE TONIGHT AS WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AS A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Mar 9, 5:45 AM AKST, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 9, 5:45 AM AKST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
545 AM AKST TUE MAR 9 2010
.ANALYSIS...967 MB SURFACE LOW IS CURRENTLY CENTERED OVER PASSAGE
CANAL. RADAR AND IR IMAGERY SHOWING BROAD AREA OF MODERATE SNOW WITH
EMBEDDED BANDS OF HEAVIER SNOW COVERING MUCH OF THE NORTHERN COOK
INLET AND WESTERN PRINCE WILLIAM SOUND REGIONS WITH WIDESPREAD SNOW
SHOWERS IN THE COLD ADVECTION OVER THE NORTHERN AND WESTERN GULF.
SNOWFALL RATES IN THE HEAVIER BANDS HAVE BEEN ON THE ORDER OF ONE
INCH PER HOUR. BLIZZARD CONDITIONS AROUND KACHEMAK BAY HAVE IMPROVED
OVERNIGHT AND THE WARNING WILL BE CANCELED WITH THE MORNING FORECAST
PACKAGE. SNOW AND WINDS HAVE ALSO DIMINISHED ENOUGH THROUGH THOMPSON
PASS TO ALLOW FOR THE ENDING OF THE BLIZZARD WARNING THERE AS WELL.
THE SCALE OF THIS LOW IS QUITE IMMENSE...WITH ITS CIRCULATION
COVERING MUCH OF THE STATE. GUSTY NORTHWEST TO WESTERLY WINDS
COMBINED WITH VERY COLD AIR ON THE WEST SIDE OF THE LOW ARE BRINGING
WIND CHILL VALUES OF 20 TO 35 BELOW ZERO ACROSS THE KUSKOKWIM DELTA
AND BRISTOL BAY REGIONS. COLD ADVECTION HAS DIMINISHED OVER THE
EASTERN BERING AS EVIDENCED BY THE SATELLITE IMAGERY. FARTHER WEST A
990 MB LOW CAN BE SEEN IN THE CENTRAL BERING NORTH OF ADAK WITH A
FRONTAL BOUNDARY MOVING THROUGH THE CENTRAL ALEUTIANS BRINGING BRIEF
PERIODS OF HEAVY SNOW. SNOW SHOWERS ARE WIDESPREAD ACROSS THE WESTERN
ALEUTIANS ON THE BACKSIDE OF THIS SYSTEM.
.MODEL DISCUSSION...MODELS ALL HAVE THE SAME GENERAL IDEA IN THE
SHORT TERM...WITH MINOR DIFFERENCES WITH WHAT THEY DO WITH ALL OF THE
VARIOUS MESOSCALE FEATURES ASSOCIATED WITH THE LOWS INTERACTION WITH
THE TERRAIN OF SOUTHCENTRAL AS IT MOVES INLAND. THERE ARE SIGNIFICANT
DIFFERENCES INT HE TRACK OF THE NEXT MAJOR LOW THAT MOVES INTO THE
SOUTHERN GULF AND INTO THE PANHANDLE THU MORNING BUT THAT LOW SHOULD
STAY MAINLY SOUTH OF THE ANCHORAGE AOR. GENERALLY LEFT GRIDS ALONE IN
THE EXTENDED PERIODS GIVEN THE BUSY SHORT TERM FORECAST AND THE
DECENT MODEL RUN TO RUN CONSISTENCY.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...EXPECT MODERATE TO HEAVY SNOW TO CONTINUE ACROSS THE
NORTHERN COOK INLET REGION FOR THE NEXT COUPLE OF HOURS HOWEVER IT
SHOULD START TO WIND DOWN BY NOON AS THE UPPER LEVEL SHORTWAVE
ROTATES THROUGH THE AREA. HOWEVER SNOW SHOWERS SHOULD CONTINUE TO
LINGER ACROSS SOUTHCENTRAL THROUGH WEDNESDAY AS THE UPPER LOW REMAINS
OVER THE REGION WITH THE HEAVIEST SHOWERS OVER EASTERN PRINCE WILLIAM
SOUND AS THE LOW LEVEL FLOW REMAINS ONSHORE THERE.
.SOUTHWEST...SOUTHWESTERLY UPSLOPE FLOW WILL ALLOW FOR LIGHT SNOW TO
CONTINUE ACROSS THE KUSKOKWIM VALLEY TODAY WITH SNOW DIMINISHING
TONIGHT. ALONG THE KUSKOKWIM DELTA AND BRISTOL BAY...WESTERLY ONSHORE
FLOW WILL BRING SCATTERED SNOW SHOWERS AND WIND CHILLS DOWN TO 35
BELOW TONIGHT. THIS PATTERN SHOULD CONTINUE AT LEAST THROUGH THE
MIDDLE OF THE WEEK.
.BERING SEA/ALEUTIANS...THE FRONT THAT IS CURRENTLY MOVING THROUGH
THE CENTRAL ALEUTIANS WILL CONTINUE EASTWARD THROUGH THE EASTERN
ALEUTIANS TO UNIMAK ISLAND BY TUE NIGHT. EXPECT PERIODS OF HEAVY SNOW
AND REDUCED VISIBILITIES IN BLOWING SNOW AS THE FRONT MOVES THROUGH
WITH STRONG NORTHWEST WINDS BEHIND THE FRONT. SNOW SHOWERS WILL
SPREAD ACROSS THE BERING SEA IN THE WAKE OF THE FRONT. A STRONG LOW
IS PROGGED TO FORM IN THE NORTH PACIFIC AND TRACK SOUTH OF THE
ALEUTIANS THROUGH FRIDAY. THE FRONTAL BAND ASSOCIATED WITH THIS LOW
WILL BRUSH THE ALEUTIANS...BRINGING SNOW TO MUCH OF THE ALEUTIAN
CHAIN THURSDAY INTO FRIDAY.
.LONG TERM FORECAST...BROAD FLOW ACROSS SOUTHCENTRAL BECOMES MORE
NORTHERLY BY THURSDAY AS A LARGE LOW MOVES INTO THE ALASKA PANHANDLE.
THIS WILL GENERALLY BRING CLEARING SKIES AND COLDER TEMPERATURES TO
SOUTHCENTRAL ALTHOUGH SHOWERS MAY LINGER OVER EASTERN PRINCE WILLIAM
SOUND THROUGH THE END OF THE WEEK. THE FOCUS SHIFTS AFTER THIS TO THE
MAJOR LOW PRESSURE SYSTEM THAT IS PROGGED TO MOVE SOUTH OF THE
ALEUTIANS AND INTO THE GULF BY THE WEEKEND. MODELS ARE DISPLAYING
GOOD AGREEMENT ON BRINGING THIS SYSTEM INTO THE GULF WITH THE
POTENTIAL FOR ANOTHER STORM FOR THE NORTHERN GULF COAST BUT IT IT IS
TOO FAR OUT TO SAY FOR CERTAIN JUST HOW INTENSE THE STORM WILL BE.
HAVE TRENDED TEMPERATURES WARMER THOUGH BY THE WEEKEND TO REFLECT THE
PROBABLE WARM ADVECTION AHEAD OF THIS SYSTEM. WITH THE LOW MOVING
SOUTH OF THE ALEUTIANS AND NORTHWESTERLY FLOW ACROSS THE BERING AS
THE SYSTEM PASSES BY...EXPECT ONGOING SNOW SHOWERS TO CONTINUE ACROSS
THE BERING AND ALEUTIANS THROUGH THE WEEKEND. THROUGH ALL
THIS...MAINLAND SOUTHWEST ALASKA SHOULD REMAIN UNDER NORTH TO
NORTHWEST FLOW AND THUS GENERALLY COLD AND DRY.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM WARNING...130 132 150
GALE WARNING...120 125 138 140 141 155 160 170 171 172 175
HEAVY FREEZING SPRAY WARNING...120 121 129 130 132 138 140
141 150 155 165 170 171 172
175 176 179
FIRE WEATHER...NONE.
WOOD MAR 10The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:00 PM AKST | Brisk Wind Advisory | AFC | 24 hr | |
| Mar 8, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Mar 8, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Mar 8, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Mar 8, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Mar 8, 4:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Mar 8, 11:24 PM AKST | Winter Weather Advisory | AFC | 20 hr | |
| Mar 9, 1:20 AM AKST | Heavy Freezing Spray Warning | AFC | 63 hr | |
| Mar 9, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 9, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 9, 4:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Mar 9, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Mar 9, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Mar 9, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Mar 9, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 5 days | |
| Mar 9, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Mar 9, 9:49 AM AKST | Blizzard Watch | AFC | 12 hr |
Nearby
Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.